MAUDE Adverse Event Report: INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS EXPRESSION MRI PATIENT MONITOR

INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS EXPRESSION MRI PATIENT MONITOR
Model Number 865214
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received notification of the event via medwatch (b)(4).Several attempts were made by philips to acquire additional information related to the patient¿s condition, as well as information related to the mri procedure that the patient underwent but no additional information was made available to philips to aid in the investigation of this event.A response was received from (b)(6) which indicated that on (b)(6) 2021, a (b)(6) female patient presented at the pwfmc facility for an mri procedure for unspecified testing.The patient had recently been diagnosed with metastasis to the brain and was being held in an icu room at pwfmc prior to the scheduled mri procedure.Pwfmc confirmed that the device used in this event was an invivo expression mri patient monitoring system.The serial number which the customer provided corresponded with a component of that system which has been identified as a (b)(4), wpu, etco2,ibp,temp, refurb.Exchange.Pwfmc provided additional information which indicated that the patient was transported to the mri room for the scheduled procedure.It was at this time that the device ¿would not turn on or charge¿ despite the batteries being connected to the device and that the device.The customer indicated that the complaint device was ¿completely dead when the mri was initiated.¿ the customer then indicated that the ¿charger component was not working properly.¿ it was later confirmed that the device had not been tested prior to the scheduled mri procedure.Pwfmc also indicated that the patient was continuously monitored during this event.The mri procedure was ¿aborted due to technical failure and restlessness of patient.¿ the patient was then returned to the icu room as, ¿due to the severity of patients condition, transfer to a higher level of care was initiated.¿ no additional information was made available to philips by pwfmc regarding the patient¿s state after they were returned to the icu.Pwfmc indicated that ¿we were able to work around this issue so that the actual patient monitor that can be removed from the cart still worked as we waited for the cart to be repaired.¿ after the mri procedure was aborted, pwfmc ordered an unspecified battery charger replacement component.Pffmc indicated that they ¿were able to work around this issue so that the actual patient monitor that can be removed from the cart still worked as we waited for the cart to be repaired.It took multiple weeks but the parts finally arrived and were installed.The system is fully back on-line and in use.There are no known patient safety issues that have resulted since the original finding when the monitor cart was found dead when needed for a patient exam.¿ several attempts were made by philips to identify the part number of the battery charger replacement component that the customer used to correct this issue, but that information was not provided to philips.During the complaint evaluation, the philips complaint investigator contacted a philips product service engineer (pse) to confirm the full part number and description of the replacement battery charger that pwfmc used to correct the reported complaint device failure.The pse indicated that the battery charger component which the customer replaced likely corresponded to philips part #989803191031, module charger, although this could not be confirmed.This event is being reported based on the initial allegation of a malfunction of the device which led to a delay in patient care.This event has been made reportable only because of the initial allegation of a delay in patient care.Additionally the patient was transferred from a critical care department, indicating that the patient required a heightened level of care.As such, this event is being reported out of an abundance of caution.Based on our investigation, providence willamette falls medical center confirmed that a replacement battery charger component was ordered and installed on the complaint device, which returned the device back to functionality.We will consider that the customer resolved the issue using the replacement part that was ordered and installed on the device.No further investigation or action is warranted at this time.
 
Event or Problem Description
It was reported via medwatch (b)(4) the invivo expression mri safe patient monitor base/cart failed which prevented the monitor portion of the system from being able to communicate with the leads placed on the icu inpatient for monitoring during the exam.Without the ability to safely monitor the patient while they were inside the mri unit, we were unable to perform the patient¿s scan.The inability to provide the requested mri imaging on this patient potentially delayed treatment and transition to next level of care.

Brand Name
EXPRESSION MRI PATIENT MONITOR
Common Device Name
EXPRESSION MRI PATIENT MONITOR
Manufacturer (Section D)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer (Section G)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer Contact
tara mackinnon
222 jacobs st
cambridge, MA 02141
6172455900
MDR Report Key13334732
Report Number1051786-2022-00006
Device Sequence Number5022768
Product Code MWI
UDI-Device Identifier00884838016064
UDI-Public00884838016064
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K090785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number865214
Device Catalogue Number865214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Initial Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight45 KG